I've been dealing with major issues related to fatigue, joint pain, mouth sores, etc for at least 8 years. Three years ago my ANA was 1:1280 but all other blood work was normal (despite extreme fatigue, etc.) I was referred to a Rheumatologist who said I had undifferentiated connective tissue disease, he tried me on Plaquenil but it didn't really help so he took me off of it and then told me to see a psychologist. My ANA was checked again and it was 1:320. After a year of this kind of "it's all in your head" treatment, I gave up on going to the doctor. Two years later my fatigue is worse than ever, I constantly feel like I'm in a fog and find it very difficult to concentrate. I decided to go to a new doctor, and had a bunch of blood work done last week. The following results were abnormal: TSH: 9.08 (.45-4.5), Vitamin D: 22.4 (32-100), Neutrophils: 34 (40-74), Absolute Neutrophils: 1.4 (1.8-7.8), Lymphs: 48 (14-46). My overall WBC is 4.1 (4.0-10.5). A complete ANA panel was pulled with all results <.2 except for Antichromatin Antibodies: .8 (.0-.9). I did have a slightly low Vitamin D result 2 years ago and my TSH has been on the high side 2 times over the past 4-5 years but never higher than 6.3, since it always fluctuated back to normal the doctors didn't think it was an issue. I am 37 years old, and if anything, I'm more underweight than overweight which seems to be opposite for hypothyroidism. I currently don't feel sick and I don't have a fever, I'm just very tired (sleeping 12-15 hours per night and still struggling to get out of bed) and unable to focus on anything. I have a follow up with my Primary Care doc as well as my Rheumatologist in a couple of weeks. I realize that these results can cause many things, but given the combination, I was wondering if you could lend some insight.
Fatigue and sleeping more than normal is a symptom of Hypo, I am Hytpo with Hashi's and had the similar syptoms except , including the high TSH and the muscle aches and spasms, I was informed here that many thyroid sufferers have a Vitamin D Deficiency and low Magnesium, I followed advice and started taking 1200 units of Vit. D a day and 450 mg of Magnesium, within 5 to six days my muscle problems stopped, You should see an Endocrinologist that is experienced with thyroid disorders, your Concentration and memory are definate signs or symptoms of Hypothyroidism, We call it "Brain Fog" and just about everyone here has had this symptom. See if you can get your complete lab results because TSH is only a rule of thumb and does not show your thyroid production like Free T3 and Free T4, FT3 is the actual hormone level in you body. Post the results here and members can comment and help with infomation based on the experience they had or have. Good Luck FTB4
I recently was DX'd severely low Vit D with 9 as my blood draw (32-100 normal). I am not on strong supplements and doing fine. Was 100,000 iu's for the first 6 weeks and now down to only 50,000 iu's per week.
I know this is an old question, but you sound just like me. I suffered from chronic fatigue for years and years. (Along with other symptoms.) I also have low Vitamin D. But increasing D did not resolve my symptoms at all. (Not saying you shouldn't fix that, but just that it was not the cause of my symptoms.) I went to several doctors and psychologists over the years. I finally found a fix: ADD. You do not say if you are male or female--if you are female, the symptoms of ADD are different than what you typically experience with males. I started Focalin and the brain fog went away, I had energy and focus--for the first time in my life! Here's a link to ADD in females: http://www.additudemag.com/additude/article/740.html
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.